Missouri, 2007Flash Flooding in Missouri, September 7, 2007
September 7, 2007 · NWS SGF · 4 events in 4 counties and zones
Thunderstorms over central Missouri caused areas of minor flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms over central Missouri caused areas of minor flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 7, 5:15 AM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Sep 7, 5:15 AM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
615 AM CDT FRI SEP 7 2007
.DISCUSSION...
HEAVY RAINFALL AND THE POTENTIAL FOR FLOODING IN SOUTHWEST AND
CENTRAL MISSOURI AND SOUTHEAST KANSAS CONTINUES TO BE A CONCERN FOR
TODAY AND THROUGH THE WEEKEND. WITH SEVERAL OPPORTUNITIES FOR HEAVY
RAINFALL DURING THIS PERIOD...THE FLASH FLOOD WATCH WILL BE EXTENDED
TO COVER THE ENTIRE COUNTY WARNING AREA AND WILL BE IN EFFECT UNTIL
NOON ON SUNDAY.
THE NEXT OPPORTUNITY OF HEAVY RAINFALL ARRIVES TODAY WITH THE
APPROACH OF A COLD FRONT. CURRENTLY THIS FRONT EXTENDS FROM NEAR
KANSAS CITY SOUTHEASTWARD NEAR WICHITA. OVERNIGHT SHOWERS AND
THUNDERSTORMS HAVE BECOME MORE WIDESPREAD ALONG THE FRONT WITH AN
IMPRESSIVE AREA OF RAIN NOW MOVING THROUGH NORTHEAST KANSAS AND
NORTHWEST MISSOURI. DURING THE DAY...THIS FRONT WILL BE MOVING
SOUTHEASTWARD INTO OUR FORECAST AREA WHERE PRECIPITABLE WATER VALUES
REMAIN HIGH. WITH PLENTY OF MOISTURE FOR THIS FRONT TO WORK WITH...
THE LIKELIHOOD OF ANOTHER ROUND OF HEAVY RAIN WITH LOCALIZED FLASH
FLOODING IS HIGH TODAY.
MODELS ARE IN AGREEMENT OF STALLING THIS FRONT NEAR THE
MISSOURI/ARKANSAS STATE LINE OVER THE WEEKEND. WITH THE ORIENTATION
OF THIS FRONT RESIDING PERPENDICULAR TO THE LOW LEVEL FLOW AND UPPER
LEVEL DISTURBANCES MOVING OVER THE AREA...THE POTENTIAL FOR
ADDITIONAL HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL
CONTINUE. ANOTHER FACTOR IN THE WEEKEND FORECAST IS THE REMNANTS OF
HURRICANE HENRIETTE. THIS MOISTURE IS CURRENTLY IN THE PANHANDLE OF
TEXAS AND WESTERN OKLAHOMA AND MOVING NORTHEASTWARD. IF THIS
MOISTURE CAN REACH SOUTHEAST KANSAS AND SOUTHERN MISSOURI...RAINFALL
AMOUNTS WILL BE HIGHER. DEPENDING UPON EXACTLY WHERE THIS FRONT
STALLS AND WHERE THE REMNANTS OF HURRICANE HENRIETTE ENDS UP...SOME
COUNTIES IN CENTRAL KANSAS COULD BE SHAVED FROM THE FLASH FLOOD
WATCH OVER THE WEEKEND WITH THE HIGH PROBABILITY OF HEAVY RAIN
OCCURRING CLOSER TO THE STALLED FRONT.
THE LAST CHALLENGE TO THE FORECAST IS ANOTHER COLD FRONT THAT WILL
MOVE THROUGH THE AREA ON MONDAY AND TUESDAY. THIS FRONT WILL LIKELY
BRING ADDITIONAL HEAVY RAINFALL UPON SATURATED SOILS...THUS THE
POTENTIAL FOR ADDITIONAL FLOODING. AFTER THE PASSAGE OF THIS
FRONT...DRY AND COOLER AIR MOVES INTO THE AREA DURING THE MIDDLE OF
NEXT WEEK. THIS DRIER AND COOLER AIR WILL PUT AN END TO THE THREAT
OF HEAVY RAIN.
ANGLE
&&
.AVIATION...
FOR THE 1200 UTC KSGF/KJLN TAFS...STRONG LOW LEVEL JET OVERHEAD THIS
MORNING FROM THE SOUTHWEST AT 45-50KTS WILL CAUSE LOW LEVEL WIND
SHEAR AT BOTH AIRFIELDS THIS MORNING. THUNDERSTORM DEVELOPMENT WILL
CONTINUE TO INCREASE IN COVERAGE AND INTENSITY WITH HEAVIEST
RAINFALL OCCURRING AFTER 18Z. SHOULD SEE PREDOMINANT MVFR CONDITIONS
AS THE MORNING PROGRESSES WITH IFR CONDITIONS IN THE HEAVIER SHOWERS
AND THUNDERSTORMS. THE POTENTIAL EXISTS FOR ADDITIONAL CHANCES OF
RAIN TONIGHT THROUGH SATURDAY WITH A FRONT BECOMING STALLED OVER
SOUTHERN MO/AR BORDER AREA. GCC
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH SOUTHWEST AND CENTRAL MISSOURI FROM 7 AM
FRIDAY UNTIL NOON SUNDAY.
KS...FLASH FLOOD WATCH SOUTHEAST KANSAS FROM 7 AM FRIDAY UNTIL NOON
SUNDAY.
&&
Hazardous weather outlook, Sep 7, 3:46 AM CST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
446 AM CDT FRI SEP 7 2007
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081000-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
446 AM CDT FRI SEP 7 2007
...HEAVY RAIN WITH POTENTIAL FLOODING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A COLD FRONT MOVING
THROUGH MISSOURI AND EASTERN KANSAS. THE PRIMARY THREAT FROM THESE
THUNDERSTORMS WILL BE HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING. HOWEVER...WIND GUSTS OF 60 MPH AND HAIL UP TO THE SIZE
OF QUARTERS WILL BE POSSIBLE IN THE STRONGEST THUNDERSTORMS WITH
A SLIGHT RISK FOR AN ISOLATED TORNADO.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THIS COLD FRONT WILL STALL NEAR THE MISSOURI AND ARKANSAS BORDER
OVER THE WEEKEND. THIS WILL PROVIDE ADDITIONAL CHANCES FOR
THUNDERSTORMS PRODUCING HEAVY RAIN AND THE POTENTIAL FOR LOCALIZED
FLOODING.
ANOTHER STORM SYSTEM AND ASSOCIATED COLD FRONT WILL BRING A
CHANCE FOR THUNDERSTORMS LATE SUNDAY NIGHT THROUGH EARLY TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
ANGLE
In the hours before
Special weather statement, Sep 7, 2:47 AM CST, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
347 AM CDT FRI SEP 7 2007
MOZ056-070915-
MORGAN MO-
347 AM CDT FRI SEP 7 2007
...SIGNIFICANT WEATHER ALERT FOR MORGAN COUNTY UNTIL 415 AM CDT...
AT 344 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VERSAILLES...MOVING EAST AT 20 MPH.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL MORGAN
COUNTY...INCLUDING THE TOWNS OF VERSAILLES AND BARNETT.
WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.
LINDENBERG
Flash Flood, Pulaski
- When
- September 7, 8:03 AM CST to 10:30 AM CST
- Where
- Pulaski County, 0.88 mi SE of Dixon
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 37.990, -92.090
Thunderstorms with excessive rainfall caused creeks and streams near Dixon to experience minor flooding.
Flash Flood, Camden
- When
- September 7, 6:15 PM CST to 8:30 PM CST
- Where
- Camden County, 0.88 mi NE of Camdenton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.010, -92.740
Minor flooding occurred over a section of Ball Park Road in Camdenton.
Flash Flood, Benton
- When
- September 7, 7:20 PM CST to 8:30 PM CST
- Where
- Benton County, 1.38 mi N of Knobby
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.170, -93.100
A section of Route DD where the Knobby Creek intersects this roadway flooded.
Flash Flood, Phelps
- When
- September 7, 8:39 PM CST to 11:30 PM CST
- Where
- Phelps County, 0.55 mi E of St James
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.000, -91.610
A creek in St. James flooded out of its banks. Multiple low water crossings across Phelps County also experienced flash flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Texas, September 7, 2007$2.0 million · EF1 · 8 events
- Flash Flooding and Hail in Texas, September 7, 2007$138,000 · 0.88 in hail · 4 events
- Flash Flooding and Hail in Texas, September 7 to 8, 2007$50,000 · 1.75 in hail · 7 events
- Flash Flooding and Flood in Oklahoma, September 7 to 8, 2007$30,000 · 1 in hail · 5 events
- Damaging Winds in Missouri, September 7, 200752 kt wind · 3 events
- Hail and Damaging Wind in Montana, September 7, 20071 in hail · 3 events
- Damaging Winds in Illinois, September 7, 200760 kt wind · 2 events
- Flash Flood and Damaging Wind in Alabama, September 7, 2007$2,000 · 52 kt wind · 2 events
- Damaging Wind in Iowa, September 7, 2007$1,000 · 56 kt wind · 1 event
- Marine Thunderstorm Wind in Lake Michigan, September 7, 20071 event
- Marine Thunderstorm Wind in Gulf of Mexico, September 7, 20071 event
- High Wind in Alaska, September 7 to 8, 200767 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59171, 59172, 59173, 59174.